This does not make sense I was on 100 mg of flecainide twice a day and a beta Blocker of 75 mg atenolol and my heart rate was in the 50s I was getting more afib with the flecainide so my doctor recommends that i cut the flecainide 50 mg twice a day and cut the atenelol to 50 mg ,well since then my afib has been better which is good except I can't get my hear rate over 45 and at night it's 39 to 40 and I am more tired when I called the doctor his answer was cut the Atenolol further to 25 mg if anything my heart rate should be higher after cutting down on the doses of two meds,this does not make sense, help anyone I guess some questions can't be answered?
Why is my heart rate lower when I cut down ... - AF Association
Euve: I may have an answer for you. Somewhere in my hindbrain, I remember what my internist told my wife who she sees too. My wife has high blood pressure, PVC's, and migraines. She does not have Afib. She became allergic or sensitive to Lisinopril, which is a medication for high blood pressure. He suggested Atenolol because it is a three-pronged medicine and lowers bloop pressure too. My wife has been on atenolol for five years now and doing well. I suspect the Atenolol is causing your pressure to drop at night.
I have never taken flecainide. Just a cousin of atenolol; metropolol. So, I have no idea what flecainide does or doesn't. And I clearly have no idea why your HR is going down when typically it stabilizes with atenolol. If your doctor's recommendations are not working, I'd be hard pressed to fill in for him. Common experiences are only helpful when we share the exact medication and it doesn't look like anyone else has left you any other insight either, so I suggest calling your doc or calling another medical professional.
Could it be the Flecainide Euve I wonder ? It seems to be a funny med that works well for some but not others. If your afib attacks have decreased since reducing the dose then your HR will (should) drop a little anyway. If it had happened to me personally I would suspect the Flecainide could be the culprit.
However I agree with Dawn that checking with your doctor would be wise. Different med`s seem to effect us all differently. It seems to be trial and error and your doctor might try something new to see if the problem resolves.
A heart rate that low for all but the most athletic people is not good. Anything below 60 is not great. Please see your doctor about this as there could be othe reasons why your rate is so low. As it clearly states in our guidlines and rules we can't give guidance on drugs or treatment and this site does not replace your doctor.
Well my heart rate always used to be between 65-75 resting. However, I recently found out through being in hospital for an unrelated illness, that it is now averaging at 50. I stopped taking my Flecainide 3 months ago. I will ask my GP about it when I return to the UK. Unless I get my spanish Residencia accepted first, and will try to talk to the equivalent doctor here.
I have no idea whether this is related to being on Flecainide for 18 months, then stopping, or is a consequence of having regular bouts of AF for a few years.